MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. CREO STABILIZATION SYSTEM; THREADED LOCKING CAP DRIVER

GLOBUS MEDICAL, INC. CREO STABILIZATION SYSTEM; THREADED LOCKING CAP DRIVER
Model Number 6120.5000
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being resubmitted for an incident that occurred earlier.The device was returned for evaluation.Initial observation of the device shows the tip fractured in a clockwise manner which is consistent with inserting an implant.Additional information provided that the surgeon had trouble getting the first locking cap down so they took it out and inserted another.The set screw that caused the issue was inserted all the way when the locking cap driver broke at the tip within the locking cap.The set screw and the driver tip were left in the patient, as the driver tip could not be removed.The screw head that was being used was a tav creo amp threaded screw head.It is possible that the threads within the screw head became cross threaded during the insertion of the locking cap which could have caused the excessive friction that lead to difficulty inserting both set screws.Additional information provided that the difficulty could have stemmed from not bending the rod before insertion.The fracture of the driver tip is consistent with excessive stress; however, an exact cause of the reported issue could not be determined.
 
Event or Problem Description
It was reported that during surgery the tip of the creo threaded locking cap driver was broken and left in a set screw in the patient.

Brand Name
CREO STABILIZATION SYSTEM
Common Device Name
THREADED LOCKING CAP DRIVER
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18834285
Report Number3004142400-2023-00076
Device Sequence Number7438964
Product Code LXH
UDI-Device Identifier00889095173604
UDI-Public00889095173604
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K124058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6120.5000
Device Lot NumberVIV052BB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2023
Initial Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale